New York, 2017High Wind in New York, January 11, 2017
January 11, 2017 · NWS BUF · 11 events in 11 counties and zones
Gusty winds accompanied the passage of a deepening storm system crossing the upper Great Lakes. Wind gusts were measured to 64 mph at Dunkirk, Batavia and Niagara Falls Airport.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $900,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty winds accompanied the passage of a deepening storm system crossing the upper Great Lakes. Wind gusts were measured to 64 mph at Dunkirk, Batavia and Niagara Falls Airport. Other wind gusts included: 60 mph at Buffalo Airport and 58 mph at Fort Drum and Rochester Airport. The strong winds downed trees and power lines. Several thousand customers were without power. Numerous roads were closed because they were blocked by fallen trees. Structural damage was reported in Buffalo and Cheektowaga as roofs were blown off the Buffalo Motor and Generator Corporation and the gymnasium of a school. There was also damage reported to several home and cars caused by falling trees. The Skyway in Buffalo was closed for several hours due to the wind conditions making travel on the elevated span unsafe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jan 11, 12:49 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 11, 12:49 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1249 AM EST Wed Jan 11 2017
.SYNOPSIS...
A deepening storm system over the western Great Lakes will track
northeastward into Quebec tonight and Wednesday. This system will
spread a wintry mix of precipitation across region into tonight
before changing to rain as warmer air overspreads the area. During
the changeover a period of sleet and freezing rain will be possible,
mainly from the Southern Tier northeastward across the Finger Lakes
and North Country. Strong winds will also accompany the approach and
passage of this system through tonight, with calmer and drier
weather then returning during Wednesday.
&&
.NEAR TERM /THROUGH TODAY/...
Warm air is working its way into Western NY this overnight with the
change from snow/sleet and freezing rain to plain rain as temps and
dewpoints climb above freezing. The winter weather advisory
continues east of Lake Ontario.
Will continue the high wind warnings and advisories as outlined,
with the core of the 75 to 80 knot LLJ passing through early this
morning.
Wednesday, the strong gusty winds will diminish, as the strong low
level jet exits across the St Lawrence Valley. This will leave
relatively benign conditions in its wake, as a flat low level ridge
builds across the Lower Great Lakes. Skies will at least partially
clear over our region in the process, with moderately strong warm
advection we should see afternoon temperatures climb into the 40s
for most areas.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
Wet and mild weather will characterize the first part of the period
as the forecast area will remain on the warm side of a slow-moving
frontal boundary that will demarcate the boundary between relatively
warm and moist GOMEX-sourced air enveloping much of the eastern U.S.
and a cold continental airmass trapped over Canada and the upper
Midwest. This frontal boundary will gradually shift across the area
Wednesday night through Thursday, bringing periods of rain, with the
steadiest rainfall falling Thursday, as a shortwave ejecting out of
the central Plains enhances synoptic lift along the frontal
boundary. Basin totals for Wednesday night through Thursday will
average between half an inch and one inch from Western new York to
the North Country, with lower amounts expected across the Finger
Lakes/Genesee Valley. This precipitation, coupled with the
anomalously warm temperatures/dewpoints and breezy southerly flow
that will all but assure the melting of virtually all of the 2-4
inches of SWE snowpack in the Southern Tier will lead to flooding
concerns across portions of Western New York where a Flood Watch has
been issued. A more in-depth discussion of these hazards can be
found in the Hydrology section of the AFD.
As eluded to above, the period will start off exceptionally warm and
moist, as GOMEX air advects into the region, around the displaced
western periphery of the western Atlantic sub-tropical ridge.
Readings Wednesday night will only fall into the lower 40s, with
upper 30s in the North Country. Highs Thursday will climb into the
low to mid 50s for many areas.
After a very warm start to the period, temperatures will take a
sharp plunge back towards normal Thursday night as the
aforementioned kicker shortwave moves through and a much stronger
upper trough over western Ontario pushes east, effectively pushing
the frontal boundary through as a strong cold front. Rain may
briefly mix with or change over to snow showers Thursday night as
the front pushes through and temperatures fall back into the 20s.
Readings will remain stuck in the 20s on Friday as the
aforementioned upper trough passes to our north and a shot of
Arctic air surges across the region. As increasingly cold air
advects across the lakes on increasing well-aligned west-
northwest flow, lake effect snow showers should develop south and
southeast of Lake Ontario for a time late Thursday night into
Friday, though low inversion heights and very dry air aloft should
keep snowfall rates/accumulations to sub-advisory levels.
Things will dry out as we move through the day Friday and into
Friday night, as an Arctic high traversing the northern tier of the
country crosses the Great Lakes and moves over New York Friday
night. The continued presence of the jet stream overhead should keep
high clouds in play across much of the area, however we could see
clearing in the North Country that, coupled with light winds under
high pressure, allow temperatures to drop below zero in some
locales, will teens will be found elsewhere.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Arctic-sourced High Pressure centered across the Great Lakes will
keep cold and mainly dry weather in place this weekend. The
exception to the dry weather is found across the Southern Tier along
the NY/PA border where models indicate a chance of some snow showers
Saturday. A zonal flow aloft will keep a stalled frontal zone across
the Ohio River Valley and Mid-Atlantic region. Both the 12z GFS and
EC models show a mid level shortwave driving a wave of low pressure
along the boundary which eventually closes of near the coast
Saturday night. This wave of low pressure is what could bring a
chance of snow showers Saturday. Have included a slight chance right
up to the southern shore of Lake Ontario to cover for some deviation
in the track of this wave. Otherwise daytime highs will only rise
into the 20s on Saturday and to about the freezing mark on Sunday
with the North County holding below freezing. Overnight temps will
slip into the teens and low 20s.
Early next week, the Arctic high will shift off the coast of New
England as a cut-off upper low over the Desert Southwest opens up
and lifts northeast to the Plains states or Midwest depending on
which model you look at. The amplification of the 500mb level
pattern will build ridging over the eastern states pushing our
temperatures above normal. Highs will run into the low to mid 40s on
Monday and mid to upper 40s with possibly even some 50s on Tuesday.
The upper trough will touch of a surface low which will eventually
bring a chance of rain and snow showers sometime between Monday and
Wednesday next week. The EC is much slower than the GFS showing this
scenario. Have left broadbrush chance POPs each day to cover for the
model differences.
Looking ahead at the remainder of the third week of the month...
Confidence is still high that temperatures will remain above to much
above normal for the majority...if not the totality...of the week.
The medium range ensembles continue to depict a deep...Pacific based
flow across the entire country. Teleconnections to a stationary
(and slightly anomalous) closed low over Alaska supports the feed of
Pacific modified air across the country with a lack of significant
ridging over the north Atlantic discouraging the development of
significant troughing over the Canadian interior.
This extended temperature forecast is in lock step agreement with
both the 6 to 10 and 8 to 14 day temperature outlooks from the
Climate Prediction Center that depict a high likelihood of above
normal temperatures over the Great Lakes region.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A deepening area of low pressure tracking just south of James Bay
this early morning will continue to bring strong wind gusts across
the TAF region. Expect the strongest gusts within the first 6 hours
of the 06Z TAF cycle, then as the low departs...and LLJ weakens
the surface winds will rapidly decrease this late morning and
afternoon.
An area of mainly rain continues to press across the region this
morning, and with a dry slot following a loosely defined cold
front...these rain showers should taper off quickly with the region
returning to a period of VFR.
Tonight another wave of rain will reach the region...towards
midnight across WNY...with this wave of rainfall bringing additional
coverage of MVFR CIGS across the region through the remainder of the
night. Winds will not be as strong tonight, generally from the south-
southwest to close out the TAF cycle.
Outlook...
Thursday...Mainly MVFR with rain showers.
Friday...VFR/MVFR with a chance of snow showers southeast of Lake
Ontario.
Saturday and Sunday...VFR/MVFR with scattered snow showers
possible.
&&
.MARINE...
A deepening storm system over the Central Plains will track
northeastward into the Upper Great Lakes, then on into northern
Quebec tonight and Wednesday. This system will spread a
strengthening southerly flow across the region this afternoon and
this evening, which will then veer to southwesterly tonight.
Latest model guidance continuing to trend stronger with this
system and its attendant wind field, it appears there will be
one or more periods of lower-end gales through tonight. Outside
of those areas and time periods impacted by gales, small craft
advisories will be in effect through tonight.
Following the passage of this system, winds and waves will
substantially diminish across the Lower Lakes region during the
day on Wednesday. This respite may be short lived however, as
increasing southerlies out ahead of another system may require
another round of small craft advisories Wednesday night into
Thursday.
&&
.HYDROLOGY...
A slow moving frontal boundary will cross the forecast area
Wednesday night through Thursday evening. A series of waves moving
along this boundary will tap into a seasonably moisture-rich
environment to enhance rainfall across portions of Western and North-
Central New York, with around an inch of rainfall possible Wednesday
Night through Thursday, as the front slowly crosses the area. This
rainfall will be accompanied by temperatures and dewpoints that will
be surging through the 40s, effectively melting the 2-4 inches of
snow-water equivalent snowpack currently in place across the
Southern Tier. This will create a risk of minor flooding across
portions of the Allegheny river basin in southwestern New York
Thursday through Friday night. In addition, faster responding creeks
in the Buffalo metro area, whose headwaters in the areas with
elevated snowpack in the Boston Hills and Allegany Plateau may also
see elevated levels that may briefly approach or exceed minor flood
stage Thursday into Thursday night. Have issued a Flood Watch from
Thursday morning through Friday evening for Erie and Wyoming
counties with a Flood Watch also in issued for Chautauqua and
Cattaraugus counties running into Saturday morning covering for
forecasted rises on area creeks.
Flooding is not expected in most of the Genesee Valley, owing to
lower snowpack across the headwaters of the Genesee River. The
lastest river forecast at Portageville however shows a rise to
action state so this will have to be watched for potentially being
added to the Flood Watch. Temperatures across the North Country
are not expected to get quite as warm as in the Southern Tier, and
the thicker snowpack is not expected to completely melt, and
should be able to absorb enough of the incoming rainfall to
prevent flooding in the Black River valley, and elsewhere across
the North Country.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 7 AM EST this morning for NYZ001>003-
010>012-019-085.
Flood Watch from Thursday morning through Friday evening for
NYZ010-012-085.
High Wind Warning until 10 AM EST this morning for NYZ004>007.
Winter Weather Advisory until 7 AM EST this morning for
NYZ006>008.
Wind Advisory until 5 AM EST early this morning for NYZ008-013-
014-021.
Flood Watch from Thursday morning through Saturday morning for
NYZ019-020.
Wind Advisory until 4 AM EST early this morning for NYZ020.
MARINE...Small Craft Advisory until 7 AM EST this morning for LEZ020.
Gale Warning until 7 AM EST this morning for LEZ040-041.
Small Craft Advisory until 7 AM EST this morning for
LOZ030.
Gale Warning until 7 AM EST this morning for LOZ042-062.
Gale Warning until 10 AM EST this morning for LOZ043>045-
063>065.
&&
SYNOPSIS...TMA
NEAR TERM...THOMAS/TMA
SHORT TERM...WOOD
LONG TERM...RSH/SMITH
AVIATION...THOMAS
MARINE...TMA
HYDROLOGY...WOOD/SMITH/WCHHazardous weather outlook, Jan 10, 9:00 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
900 PM EST TUE JAN 10 2017
NYZ006-007-120200-
OSWEGO-JEFFERSON-
900 PM EST TUE JAN 10 2017
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ008-120200-
LEWIS-
900 PM EST TUE JAN 10 2017
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ013-014-021-120200-
LIVINGSTON-ONTARIO-ALLEGANY-
900 PM EST TUE JAN 10 2017
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>003-011-120200-
NIAGARA-ORLEANS-MONROE-GENESEE-
900 PM EST TUE JAN 10 2017
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ004-005-120200-
WAYNE-NORTHERN CAYUGA-
900 PM EST TUE JAN 10 2017
...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ019-120200-
CHAUTAUQUA-
900 PM EST TUE JAN 10 2017
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ010-085-120200-
NORTHERN ERIE-SOUTHERN ERIE-
900 PM EST TUE JAN 10 2017
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ012-120200-
WYOMING-
900 PM EST TUE JAN 10 2017
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ020-120200-
CATTARAUGUS-
900 PM EST TUE JAN 10 2017
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ043>045-063>065-120200-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
900 PM EST TUE JAN 10 2017
...GALE WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ040-041-LOZ042-062-120200-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
900 PM EST TUE JAN 10 2017
...GALE WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-LOZ030-SLZ022-024-120200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
900 PM EST TUE JAN 10 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 10, 9:04 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
904 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FREEZING RAIN CAYUGA 42.98N 76.71W
01/10/2017 M0.25 INCH CAYUGA NY COCORAHS
&&
EVENT NUMBER BUF1700197
SMITHHigh Wind, Northern Erie
- When
- January 11, 1:00 AM EST to 5:30 AM EST
- Where
- Northern Erie forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Niagara
- When
- January 11, 1:15 AM EST to 5:30 AM EST
- Where
- Niagara forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Southern Erie
- When
- January 11, 1:30 AM EST to 5:30 AM EST
- Where
- Southern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Broadcast Media
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Genesee
- When
- January 11, 2:00 AM EST to 5:30 AM EST
- Where
- Genesee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Mesonet
- Coordinates
- 43.001, -78.194 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Monroe
- When
- January 11, 2:42 AM EST to 5:30 AM EST
- Where
- Monroe forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $125,000
- Reported by
- ASOS
- Coordinates
- 43.165, -77.636 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Wayne
- When
- January 11, 3:00 AM EST to 5:30 AM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 43.066, -76.978 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Chautauqua
- When
- January 11, 3:00 AM EST to 5:30 AM EST
- Where
- Chautauqua forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $100,000
- Reported by
- AWOS
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Northern Cayuga
- When
- January 11, 3:15 AM EST to 5:30 AM EST
- Where
- Northern Cayuga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 43.010, -76.574 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Jefferson
- When
- January 11, 3:35 AM EST to 10:00 AM EST
- Where
- Jefferson forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $75,000
- Reported by
- ASOS
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Orleans
- When
- January 11, 3:50 AM EST to 5:30 AM EST
- Where
- Orleans forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Department of Highways
- Coordinates
- 43.251, -78.189 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
High Wind, Oswego
- When
- January 11, 4:04 AM EST to 10:00 AM EST
- Where
- Oswego forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Department of Highways
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Missouri, January 11, 2017$150,000 · 1 event
- Winter Weather in Wisconsin, January 11, 201719 events
- Heavy Snow and High Wind in Nevada, January 11 to 13, 2017$20,000 · 54 kt wind · 2 events
- Extreme Cold in Montana, January 11, 20178 events
- Coastal Flood and High Wind in Maine, January 11, 201753 kt wind · 4 events
- Cold in Montana, January 11, 20174 events
- Winter Weather in Nebraska, January 11, 20172 events
- Flood in Oregon, January 11, 20171 event
- High Wind in New Mexico, January 11, 201750 kt wind · 1 event
- Wildfire in Texas, January 11, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 677574, 677571, 677576, 677575, 677573, 677577, 677583, 677579, 677582, 677572, 677581.